# SDR 95ZZZX577

- Difficulty date: January 17, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N41159
- Make and model: Cessna 310R
- Aircraft serial: 310R0727
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: IRT13
- Condition: Failed
- Location: Slip Ring End
- Component: Prestolite, ALT9422
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ALTERNATOR FAIL LIGHT CAME ON RETURNING TO HOME BASE.  FOUND BRUSHES AND SPRINGS BROKEN.  REMOVED END BEARING CAP AND FOUND BEARING WAS DESTROYED.  THIS IS THE THIRD ALTERNATOR END BEARING FAILURE IN 3 MONTHS.  THE OTHER TWO HAD 600 AND 700 HOURS S.O.H.  FOUND THIS HAS BEEN A PROBLEM WITH THESE ALTERNATORS FOR SOME TIME.  SUBMITTER PLANS TO INSPECT AND REPLACE BEARINGS AT 300 HOURS.
